Discussion in 'Fibromyalgia Main Forum' started by shelly11, Jul 15, 2008.

  1. shelly11

    shelly11 New Member

    Has anyone taken gabapentin for fm? My dr. put me on it and i've only taken it for 2 days and i'm extremely painful in my back. I'm supposed to double the dose in a week. will this side effect go away?

    HURTIN New Member

    Hi Shelly

    Gabapentin is the generic for Neurontin. You'll possibly start to feel better in about 2 weeks although that time frame isn't etched in stone. Your doctor started you off on a smaller dose so as not to shock your system. After a week, you should know whether or not your system is able to tolerate the drug. You probably won't notice any significant improvement until you "up" the dosage. If after a couple of weeks, you don't feel better, please don't hesitate to call your doctor.

    Gabapentin is supposed to "relieve" pain, not "cause " pain. If you think the Gabapentin is the cause for your pain, again, please call your doctor. Hugz! Feel better.

  3. layla1954

    layla1954 New Member

    Hi Shelly,

    Gabapentin/neurontin seems to be one of those meds that really agrees with some people and really disagrees with others. My mom and I both take it with very good results and no side effects, but I know of others with FM who didn't do well on it at all. I kind of doubt the painful back is due to the gabapentin and is probably coincidental but you should check with your Dr. to make sure, esp. if it continues. I think the usual side effects, if any, are drowsiness and dizziness. I still have pain but not as bad as before, and if I try to cut back on th dose I can really tell a difference.